Alert archive / Mississippi / River Flood Advisories in 2010
River Flood Advisory 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at May 10, 2010, 11:23 AM CDT for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 11:23 AM CDT (16:23 UTC)
- Expired
- May 11, 2010, 11:21 PM CDT
- In force
- 36 hr
- Issued by
- NWS Jackson, MS
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Vicksburg (VCKM6).
- Action stage
- 35 ft
- Minor stage
- 43 ft
- Moderate stage
- 46 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
002
WGUS84 KJAN 101623
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1123 AM CDT MON MAY 10 2010
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD
ADVISORY FOR THE MISSISSIPPI RIVER...
MISSISSIPPI RIVER NEAR GREENVILLE AFFECTING CHICOT...EAST
CARROLL...ISSAQUENA AND WASHINGTON COUNTIES
MISSISSIPPI RIVER AT VICKSBURG AFFECTING MADISON...TENSAS...
CLAIBORNE...JEFFERSON AND WARREN COUNTIES/PARISHES
ARC017-LAC035-MSC055-151-112223-
/O.NEW.KJAN.FL.Y.0020.100510T1623Z-100518T0421Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1123 AM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD ADVISORY FOR THE MISSISSIPPI RIVER NEAR GREENVILLE.
* UNTIL MONDAY MAY 18.
* AT 10:00 AM MONDAY THE STAGE WAS 43.7 FEET.
* FLOOD STAGE IS 48.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 47.0 FEET FRIDAY EVENING.
* IMPACT...AT 45.0 FEET...BOTTOMLAND NEAR RIVER IS FLOODED.
* IMPACT...AT 44.5 FEET...ROAD TO BUNGE CORPORATION GRAIN ELEVATORS IS
UNDER WATER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
LOWER MISSISSIPPI RIVER
GREENVILLE 48 43.7 MON 10 AM 44.6 45.6 46.4 47.0 FRI 07 PM
$$
LAC065-107-MSC021-063-149-112222-
/O.NEW.KJAN.FL.Y.0021.100510T1623Z-100512T0421Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1123 AM CDT MON MAY 10 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD ADVISORY FOR THE MISSISSIPPI RIVER AT VICKSBURG.
* UNTIL TUESDAY MAY 18.
* AT 11:00 AM MONDAY THE STAGE WAS 37.5 FEET.
* FLOOD STAGE IS 43.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 42.0 FEET SATURDAY EVENING.
* IMPACT...AT 42.0 FEET...BUNGE GRAIN FACILITY NEAR ST. JOSEPH
LOUISIANA CEASES LOADING OPERATIONS .
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
LOWER MISSISSIPPI RIVER
VICKSBURG 43 37.5 MON 11 AM 38.5 39.5 40.5 42.0 SAT 07 PM
$$1 follow-up statement
888
WGUS84 KJAN 111548
FLSJAN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE JACKSON, MS
1048 AM CDT TUE MAY 11 2010
...THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER...
MISSISSIPPI RIVER NEAR ARKANSAS CITY AFFECTING CHICOT...DESHA...
BOLIVAR AND WASHINGTON COUNTIES
MISSISSIPPI RIVER NEAR GREENVILLE AFFECTING CHICOT...EAST
CARROLL...ISSAQUENA AND WASHINGTON COUNTIES
MISSISSIPPI RIVER AT VICKSBURG AFFECTING MADISON...TENSAS...
CLAIBORNE...JEFFERSON AND WARREN COUNTIES/PARISHES
ARC017-041-MSC011-151-122148-
/O.CON.KJAN.FL.Y.0019.000000T0000Z-100518T0821Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM CDT TUE MAY 11 2010
THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER
NEAR ARKANSAS CITY.
* UNTIL TUESDAY MAY 16.
* AT 10:00 AM TUESDAY THE STAGE WAS 32.9 FEET.
* FLOOD STAGE IS 37.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 34.5 FEET THURSDAY EVENING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
LOWER MISSISSIPPI RIVER
ARKANSAS CITY 37 32.9 TUE 10 AM 33.5 34.3 34.3 34.5 THU 07 PM
$$
ARC017-LAC035-MSC055-151-122147-
/O.CON.KJAN.FL.Y.0020.000000T0000Z-100518T0421Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM CDT TUE MAY 11 2010
THE FLOOD ADVISORY CONTINUES FOR THE MISSISSIPPI RIVER
NEAR GREENVILLE.
* UNTIL MONDAY MAY 17TH.
* AT 10:00 AM TUESDAY THE STAGE WAS 44.6 FEET.
* FLOOD STAGE IS 48.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 47.0 FEET FRIDAY EVENING.
* IMPACT...AT 45.0 FEET...BOTTOMLAND NEAR RIVER IS FLOODED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
LOWER MISSISSIPPI RIVER
GREENVILLE 48 44.6 TUE 10 AM 45.4 46.2 46.8 47.0 FRI 07 PM
$$
LAC065-107-MSC021-063-149-120421-
/O.CON.KJAN.FL.Y.0021.000000T0000Z-100512T0421Z/
/VCKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1048 AM CDT TUE MAY 11 2010
THE FLOOD ADVISORY CONTINUES FOR
THE MISSISSIPPI RIVER AT VICKSBURG.
* UNTIL THIS EVENING.
* AT 10:00 AM TUESDAY THE STAGE WAS 38.2 FEET.
* FLOOD STAGE IS 43.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 42.0 FEET SATURDAY EVENING.
* IMPACT...AT 42.0 FEET...BUNGE GRAIN FACILITY NEAR ST. JOSEPH
LOUISIANA CEASES LOADING OPERATIONS .
* IMPACT...AT 41.0 FEET...THE STORM WATER DRAIN VALVES ARE CLOSED AT
THE FLOOD GATES ALONG THE VICKSBURG WATER FRONT.
* IMPACT...AT 40.0 FEET...SEVERAL ROADS IN THE LONG LAKE AND CHICKASAW
BAYOU COMMUNITIES ARE INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST DAY TIME
LOWER MISSISSIPPI RIVER
VICKSBURG 43 38.2 TUE 10 AM 39.0 40.0 41.0 42.0 SAT 07 PM
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at May 10, 10:25 AM CDT, 58 minutes earlier.
Area forecast discussion, May 10, 10:25 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT MON MAY 10 2010 .UPDATE...THE AREA OF SHOWERS WAS NOTED ON LOCAL RADARS CONTINUING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. THIS ACTIVITY IS EXPECTED TO SHIFT NORTHEAST OF OUR CWA BY EARLY AFTERNOON. HAVE LOWERED POPS SOUTH OF THIS AREA FOR THE REMAINDER OF THE DAY. LATEST SURFACE ANALYSIS HAS A 995MB LOW OVER SE COLORADO AND A 1030MG HIGH OVER THE OHIO VALLEY. ALTHOUGH THE PRESSURE GRADIENT ASSOCIATED WITH THE LOW WAS STARTING TO INCREASE GUSTY WINDS OVER OUR WESTERN ZONES...THE WARM FRONT WAS STILL SW OF OUR CWA OVER SW LOUISIANA. THE MORNING CLOUDS AND RAIN HAS RESULTED IN A SLOWER WARM UP THAN EXPECTED THIS MORNING IN OUR WESTERN ZONES BUT...VISIBLE SATELLITE IMAGERY SHOWS ABUNDANT SUNSHINE ACROSS OUR SOUTHERN ZONES THAT WILL SPREAD INTO OUR NORTHWEST ZONES BY NOON AND ALLOW FOR A DECENT RECOVERY. GUIDANCE TEMPERATURES WERE WARM IN OUR DELTA WITH HIGHS REACHING THE LOWER 80S. HAVE TRIMMED A FEW DEGREES OFF HIGHS THERE BUT WITH SOME SUNSHINE AND INCREASING WARM SOUTHEAST FLOW...HIGHS NEAR 80 STILL LOOK ACHIEVABLE. THE WARM FRONT IS STILL EXPECTED TO MOVE NORTH ACROSS THE CWA THIS AFTERNOON RESULTING IN A WARMER AND MOISTER AIRMASS OVER OUR CWA BY THIS EVENING. /22/ && .AVIATION...SHOWERS WILL END FROM WEST TO EAST ACROSS AREAS NORTH OF INTERSTATE 20 BY 10/2000 UTC. OTHERWISE...DRY CONDITIONS ARE EXPECTED THROUGH TUESDAY. OCCASIONAL MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE SHOWERS. VFR CONDITIONS ARE EXPECTED FOR LATER THIS AFTERNOON INTO THIS EVENING...BEFORE MVFR CEILINGS DEVELOP ACROSS THE REGION AFTER 11/0900 UTC AS LOW-LEVEL CLOUDS SPREAD ACROSS THE AREA. MVFR VISIBILITIES ARE ALSO EXPECTED AT KHBG BETWEEN 11/0900 UTC AND 11/1300 UTC. AFTER 11/1700 UTC...VFR CONDITIONS ARE EXPECTED AREAWIDE AS LOW-LEVEL CLOUD COVERAGE DECREASES. /COHEN/ && .PREV DISCUSSION... /ISSUED 415 AM CDT MON MAY 10 2010/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...OVERALL...THE NEXT 48HRS WILL BE FAIRLY QUIET ACROSS THE CWA. HOWEVER...BEFORE THAT QUIET TIME...WE WILL HAVE TO DEAL WITH SOME WET WEATHER...MAINLY THIS MORNING...ACROSS THE N 1/3RD. BY MID/LATE AFTERNOON...THE WARMING TREND WILL BEGIN WITH HIGHER HUMIDITY ALSO RETURNING. OVERNIGHT ELEVATED CONVECTION HAS STEADILY EXPANDED IN COVERAGE ACROSS AR WITH IN AN INCREASING WAA REGIME. MY NORTHERN 1/3RD OF THE CWA SEEMS TO BE THE ONLY AREA THAT COULD BE IMPACTED BY THIS PRECIP THIS MORNING. LOW LEVEL THETA E ADV WILL REMAIN FAIRLY DECENT ACROSS THAT AREA THROUGH 18Z AS WE RESIDE ON THE SOUTHERN FRINGE OF THE MAIN WEATHER SYSTEM FOR TODAY. AS OF THIS TIME...I HAVE BASICALLY FOLLOWED THE GFS POP GUID ACROSS THE N WHICH FITS THE RECENT RADAR TRENDS. I WILL MONITOR CLOSELY THE RADAR TRENDS THROUGH 545AM AND ADJ POPS UP/DOWN AS NEEDED AND REFINE THE FORECAST. THERE IS AN OUTSIDE SHOT THAT A STORM OR TWO...ACROSS THE FAR NW THIS MORNING...COULD PRODUCE DIME TO PENNY HAIL. IT IS LOW POTENTIAL AND I WILL LEAVE ANY MENTION OF THAT OUT OF THE HWO. LOCATIONS ALONG AND S OF I-20 SHOULD REMAIN PRECIP FREE AND I HAVE CUT POPS TO 10% ALONG I-20 WITH NO MENTION OF ANY WX TYPE. TEMPS TODAY WILL BE TRICKY AS WE WILL SEE A WARM FRONT PUSH THROUGH MOST OF THE CWA TODAY. REALLY...THE TOUGH SPOT IS ACROSS THE HWY 82 CORRIDOR AS THEY WILL BE DEALING WITH CLOUDS/PRECIP THE LONGEST AND HAVE THE LOWER CHANCE OF THE WARM FRONT PASSING THEM LATER TODAY. NUMERICAL GUID SEEMED TO HAVE A GOOD HANDLE ON THINGS AND I JUST FOLLOWED. LOOK FOR COOLER TEMPS TO HOLD FIRM ACROSS THAT AREA BEFORE MAKING A LAST RUN AT WARMING TO 70-75 DEGREES BY LATE AFTERNOON. TONIGHT THROUGH TUE NIGHT WILL BE QUIET. EACH MORNING WILL OFFER SOME LOW STRATUS TO START THE DAY THAT SHOULD MIX OUT TO SUNNY SKIES. CONDITIONS WILL BE WARMER THAN NORMAL AND BECOMING MORE HUMID EACH DAY. LOOK FOR A DECENT SOUTHERLY BREEZE ON TUE AS WELL./CME/ LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...A SPRAWLING 500 MB RIDGE WILL BE A MAJOR PLAYER ACROSS THE SOUTHEAST CONUS BY WEDNESDAY IN RESPONSE TO A DEEP TROUGH OVER THE WESTERN HALF OF THE NATION. FORTUNATELY...IT LOOKS THE RATHER DELETERIOUS HOT AND DRY CONDITIONS USUALLY ASSOCIATED WITH SUCH A RIDGE MAY NOT BE TOO PERSISTENT THIS GO-ROUND FOR THE ARKLAMISS AS A WEAK FRONT DROPS DOWN IN FROM THE NORTHWEST ON FRIDAY. THE PRESENCE OF THIS BOUNDARY WILL ESSENTIALLY OPEN THE DOOR FOR DISTURBANCES ALOFT WORKING DOWNSTREAM OVER THE TOP OF THE BOUNDARY TO "BEAT DOWN" SAID RIDGE INTO THE NORTHERN CARIBBEAN BY NEXT WEEKEND. THIS EVOLUTION WILL BRING ABOUT RAIN CHANCES IN THE TRANSITION ALTHOUGH DETAILS ARE FAR FROM CERTAIN AT THIS JUNCTURE IN THE FORECAST PROCESS. EVEN BEFORE THE UPPER LEVEL RIDGE BEGINS SHIFTING EAST...THE CENTER OF THE FEATURE SHOULD SET UP FAR ENOUGH EAST WEDNESDAY THROUGH FRIDAY TO ALLOW FOR STRONG SOUTHERLY FLOW AND GULF MOISTURE TRANSPORT AHEAD OF THE MENTIONED COLD FRONT GRADUALLY SAGGING SOUTHEAST TOWARD THE LOWER MS VALLEY. THE EUROPEAN MODEL SUGGESTS ENOUGH INSTABILITY WILL RESULT FROM HEAT AND MOISTURE ON THURSDAY TO FUEL SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY AS THE SOUTHERN EDGE OF A WEAK H250 WAVE PASSES BY. PRECIP IS GENERALLY HARD TO COME BY SO CLOSE TO A STRONG RIDGE CENTER...BUT THE EURO SIGNAL LOOKS SOLID ENOUGH TO INCLUDE 20 POPS IN THE FORECAST. OTHERWISE...EXPECT LOTS OF LOW STRATUS CLOUDS AROUND WEDNESDAY THROUGH FRIDAY MORNINGS WITH DAYS MOSTLY SUNNY TO PARTLY CLOUDY WITH HIGHS MAINLY IN THE UPPER 80S TO AROUND 90. LOWS WILL GENERALLY BE IN THE 65 TO 70 RANGE. AS THE COLD FRONT DROPS INTO THE REGION AND STALLS AND THE UPPER RIDGE DEPARTS EXPECT RAIN CHANCES TO GRADUALLY INCREASE FROM FRIDAY THROUGH SUNDAY. SOMETIME SUNDAY OR MONDAY THERE SHOULD BE A DECENT PUSH OF THIS FRONT SOUTH TO THE COAST (OR BEYOND) AND THE BEST RAIN CHANCES WILL PROBABLY END UP COMING WHEN THE BOUNDARY GATHERS SOUTHWARD MOMENTUM. BUT...ALL IN ALL...THE WHOLE SITUATION FOR LATE IN THE WEEK AND INTO THE WEEKEND SHOWS NO SIGNS AT PRESENT FOR OFFERING UP SEVERE WEATHER OR HEAVY RAINFALL. GIVEN THE RAINFALL LEDGERS FOR THE YEAR FOR MOST ACROSS THE ARKLAMISS I AM PRETTY SURE THEY WILL TAKE WHAT RAIN THEY CAN GET. AS FOR FORECAST PARTICULARS...I ROSE MEX NIGHTTIME TEMPS THURSDAY THROUGH SATURDAY MORNINGS BASED LARGELY ON MUCH WARMER EURO PROGS. ALSO DROPPED MEX HIGHS IN SOME SPOTS (PARTICULARLY NORTH OF I-20) SATURDAY THROUGH MONDAY AS CLOUDS AND/OR RAIN LOOK TO BE MORE PREVALENT THAN THE GFS SUPPOSES. MEX POPS WERE PRETTY TAME AND I DID NOT INCREASE (EXCEPT FOR THURSDAY) AT THIS POINT...ALTHOUGH I COUNT ON SOME POPS GRADUALLY COMING UP FOR ONE OR TWO PERIODS FROM SATURDAY THROUGH MONDAY IN THE FOLLOWING DAYS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 83 64 87 68 / 10 0 0 0 MERIDIAN 79 61 87 66 / 15 0 0 0 VICKSBURG 84 65 88 68 / 8 0 0 0 HATTIESBURG 85 65 88 68 / 5 0 0 0 NATCHEZ 85 65 87 68 / 5 0 0 0 GREENVILLE 81 66 87 69 / 42 10 2 0 GREENWOOD 77 65 87 69 / 68 10 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/COHEN/CME/BB
Hazardous weather outlook, May 10, 4:25 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 AM CDT MON MAY 10 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 425 AM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS CAN BE EXPECTED TODAY...ESPECIALLY OVER THE NORTHWEST DELTA REGION AND LARGER BODIES OF WATER ACROSS THE AREA. THESE LOCATIONS WILL LIKELY SEE SUSTAINED WINDS BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS. WINDS SHOULD SUBSIDE SOME AFTER SUNSET...BUT CONDITIONS SHOULD REMAIN BREEZY OVERNIGHT...ESPECIALLY ACROSS THE DELTA REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:23 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 7 days |
Nearby
River Flood Advisories in Mississippi, 2010River Flood Advisories in Louisiana, 2010Every river flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.